I have been on way too many drugs in the last three years or so and the worst part normally happens when starting or when there is an increase in dosage. It has been three days since I started Effexor again. The headache is a common first stage side effect and thankfully Motrin tends to keep it at bay, the stomach trouble seems to be connected to what I eat at the time so this will require a little bit of trial and error. The mental garbage that is appearing is a little bit more difficult and requires some constant monitoring.
Driving to the store the other day when some time in the middle of the trip I realized I was daydreaming a bit and the car was basically driving itself. Little bit scary when you reach your destination and you don't have a clue what took place in the journey there. Solution seems to be to give the med at least an hour before I get behind the wheel.
Suicidal thinking tends to be increased with the introduction of heavy duty antidepressants so it is important to realize that this is the med that is causing this and if the phenomenon changes from thoughts to planning it is time to get your ass back to the doctor quickly.
Self harm urges. A royal pain in the ass and again my theory is the increase in energy is what is pushing these urges. I deal with self injury urges on a pretty constant basis but before I just could not be bothered but all of a sudden the motivation is there. Again recognizing the renewed energy from the med goes a long way plus the fact that the relief it offers is temporary at best.
Sleep and dreams. Boy does it get weird fast. I forgot about the Effexor dreams which are basically a Freudian nightmare. Wake up in the morning just shaking your head trying to make sense of something out of it seems to be a common occurrence.
This is going to sound really weird but the fact that my body is drug resistant is actually a positive thing when it comes to side effects for I tend to adapt to them very quickly. Of course the bad side of drug resistance is my meds need constant tweaking to keep them working and they tend to just stop working for no good reason what so ever.
Well I have a few more days at 37.5 then it is increased to 75mg for the remainder of the month then chances are it will be increased to 150mg and who knows after that. At least with the prior experience with this med I know what is coming which is half the battle. Back to the original point of this post and that is to be really aware of what is happening and anything that seems odd a quick call to the doctors office may save you from a world of hurt. The worst reaction I have had to a med was with Paxil and within a week it put me into a manic state ending in a two month stay on the psych ward. Remember caution is your friend. Take care.